Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 222, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 31, 2005, 5:39 PM EDT for Jefferson County, Sevier County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2005, 5:39 PM EDT (21:39 UTC)
- Expired
- Jul 31, 2005, 6:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 29 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:54 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 31, 2:54 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 254 PM EDT SUN JUL 31 2005 .SHORT TERM...(TONIGHT THROUGH SUNDAY)...SHOWERS AND THUNDERSTORMS CURRENTLY SCATTERED ACROSS THE EASTERN MOUNTAINS AND WIDELY SCATTERED ACROSS THE SOUTHERN PLATEAU. ISOLATED SHOWERS AND STORMS WERE LOCATED ACROSS SW VA AND A FEW ALONG THE NORTHERN PLATEAU. NOT MUCH CHANGE TO THE CURRENT FORECAST EXPECT TO LOWER POPS SLIGHTLY IN THE CHA AREA FROM 50 TO 40 PERCENT EARLY. WITH STORMS MOVING SLOWLY SOUTHWEST IT LOOKS LIKE THE BEST COVERAGE WILL BE ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA. DRIER AIR THAT WAS LOCATED TO THE WEST HAS BEEN REPLACED BY MORE HUMID CONDITIONS. DEWPOINT BOUNDARY HAS SHIFTED NORTH FROM SOUTHERN WV ACROSS CENTRAL KY TO SOUTHERN MO. STRONG UPPER RIDGE CONTINUES OVER THE WESTERN AND SOUTH CENTRAL STATES WITH WEAK TROUGHING OVER THE NORTHEAST. THE BERMUDA HIGH REMAINS OFF THE SOUTHEAST COAST. SURFACE HIGH LIES OVER THE EASTERN GREAT LAKES AND MOST OF THE OHIO VALLEY. A WEAKNESS WILL CONTINUE BETWEEN THE BERMUDA HIGH AND RIDGE TO THE WEST AND CONTINUE TO BRING MOISTURE INTO THE FORECAST AREA AS LIFT OCCURS NEAR THE MOUNTAINS DURING THE HEATING OF THE DAY FORMING SHOWERS AND THUNDERSTORMS AND THEN MOVES THEM WEST TO SOUTHWEST INTO THE VALLEYS OR IN OTHER WORDS ABOUT THE SAME AS YESTERDAYS ACTIVITY. LOCALIZED HEAVY RAINFALL AND A FEW STRONG STORMS WILL BE POSSIBLE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)...MED RANGE MODELS SHOWED RIDING BUILDING INTO THE CENTRAL APPALACHIANS EARLY WEEK WITH SOME DRYING TAKING PLACE INITIALLY ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE. ALSO...EASTERLY WINDS ON THE BOTTOM OF THE CENTRAL APPALACHIAN HIGH WILL PRODUCE WEAK DOWNSLOPE WINDS INTO THE NORTH AND CENTRAL VALLEY. END RESULT WILL BE MINIMAL CHANCES OF AFTERNOON/EVENING CONVECTION FOR TRI AND TYS AREAS THROUGH WEDNESDAY. BEST CHANCES OF CONVECTION WILL BE ACROSS THE SOUTH...FAR EASTERN TENNESSEE MOUNTAINS (GENERALLY SMOKYS SOUTHWARD)...AND PLATEAU WHERE MOISTURE WILL BE A LITTLE DEEPER AND SOME UPSLOPE FLOW IS ANTICIPATED. FOR LATE FRIDAY INTO NEXT WEEKEND...MODELS HINT OF A WEAK/DISSIPATING FRONT MOVING INTO THE FORECAST AREA WITH INCREASING PWS. WILL INCREASE POPS TO CHANCE AREA-WIDE FOR SATURDAY AND SUNDAY. HOWEVER...CONFIDENCE OF FRONT MAKING IT INTO THE REGION LOW GIVEN TIME OF THE YEAR. AS FOR TEMPERATURES...MORE SEASONAL HIGHS AND LOWS ANTICIPATED. DOWNSLOPE INTO THE NORTHERN HALF OF THE GREAT TENNESSEE VALLEY WILL ADD A FEW DEGREES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 88 71 88 / 30 30 30 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 88 69 88 / 30 20 20 20 OAK RIDGE, TN 69 88 69 89 / 30 20 20 20 TRI CITIES AIRPORT, TN 66 86 63 87 / 30 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && TD/DH
Hazardous weather outlook, Jul 31, 5:08 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 508 AM EDT SUN JUL 31 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-011000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 508 AM EDT (408 AM CDT) SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.